Ohio, 2025Damaging Winds in Ohio, June 9, 2025
June 9, 2025 · NWS ILN · 6 events in 2 counties and zones
Showers and thunderstorms developed during the afternoon as an upper level low pressure system moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the afternoon as an upper level low pressure system moved through the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 12:51 PM EST, 31 minutes earlier.
Area forecast discussion, Jun 9, 12:51 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
151 PM EDT Mon Jun 9 2025
.SYNOPSIS...
Showers with isolated storms are expected through late afternoon
before drier conditions return through midweek. Near normal
temperatures are expected through midweek before warmer and more
humid air returns to the region by the end of the week into the
upcoming weekend. This return to a warmer and more humid pattern will
bring renewed daily chances for showers and storms Friday through
Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Stacked deep low pressure will track east-southeast across Great
Lakes thru tonight. In response to a lead shortwave a low level
southerly jet will increases to 35 to 40 kts. As moisture/clouds and
forcing increase - A narrow band of showers with embedded
thunderstorms to move across the area today. Diurnally driven
destabilization to take place east of the I-71 corridor. This
instability combined with strengthening mid level flow may lead to a
few stronger updrafts. Strong to severe storms will be mainly east of
ILN/s area but an isold strong to severe storm with damaging winds
will be possible across the far east this afternoon.
The main axis of precipitation will shift east with chances
decreasing from west to east by late afternoon. A few additional
showers will be possible across west central Ohio late in the day
into the evening as another shortwave rotates around the mid level
low and a secondary front moves into the area.
Highs today influenced by clouds and pcpn will top out in the mid and
upper 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
While conditions will trend dry/sunny late in the daytime, a narrow
axis of clouds/ISO SHRA coincident with the actual front will drift
to the SE into the local area after sunset this evening. Do think
there will be a few ISO SHRA lingering about near/W of I-71 through
midnight before activity wanes altogether late into the night.
Temps tonight dip into the lower to mid 50s as /much/ drier air
filters in from the W. We will be firmly in the post-frontal
environment Tuesday as the large mid/upper level trof axis swings
through early in the day. Highs on Tuesday will top out in the
mid/upper 70s with a mix of sun and clouds. A light westerly breeze
will be maintained through the daytime amidst a well-mixed BL and
steep LL lapse rates. PWats will dip to about ~50-60% of seasonal
norms through the short term period.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Wnw flow aloft will prevail through Sunday. An upper trough will
extends along the Ohio River to the Mississippi, then south towards
ARKLATX. This trough will cross the CWA early Mon with nw flow found
in its wake.
A dry forecast is in store through Friday morning with surface high
pressure residing over the CWA and then orienting along the
Appalachians Wed night and Thurs. A warm front develops w-e north of
the CWA early Thurs and becomes more pronounced as a surface low
tracks east along it on Saturday. The front becomes more diffuse,
moves s, and orients itself more sw-ne from Sun-Mon. A surface low
crosses the CWA on Mon as the front moves east ahead of the upper
level trough.
As Friday progresses, rain chances increase and linger through
Monday, with a cold frontal passage marking the end of that
particular wetter pattern. The weekend won't see prevailing precip
as breaks in the rain are more than likely. There just doesn't seem
to be a signal from Fri through early Mon that breaks through as a
dry period. Models offer widely varying solutions for the coming
weekend, so confidence could be better.
Temperatures rise and max out in the mid-upper 80s on Thurs, then
drop slowly to finish with Sun-Mon closer to 80 across the CWA. Low
temps in the upper 50s Tues night rise to the mid-upper 60s Fri and
Sat and level off to the mid 60s Sun night.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
Showers and embedded thunderstorms ahead of a cold front will affect
the TAF sites thru mid aftn. The best coverage of storms will be over
KCMH/KLCK where some of the storms may contain gusty winds.
The main axis of precipitation will shift east with chances
decreasing from west to east by late afternoon. Some temporary MVFR
ceilings will be likely until drier air advects into the region.
Skies expected to go mostly clear late in the day/early this evening
with some increase in VFR clouds late in the evening as a secondary
front approaches from the northwest. A narrow line of showers will be
possible with this secondary front but best coverage should stay
north of the TAF sites, so have not included a mention at this time.
Colder air aloft will lead to VFR cumulus cloud ceilings development
Tuesday late morning/afternoon.
Southwest winds become more westerly this aftn at 10-12kt with gusts
15-20kts. These winds subside past sunset. Winds will go out of the
west-northwest overnight and increase to 10-12 kts Tuesday with
gusts up to 20 kts - especially over the northern TAFs sites.
OUTLOOK...Storms will be possible Friday night into Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...Franks
AVIATION...AR
Hazardous weather outlook, Jun 9, 2:02 AM EST, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
302 AM EDT Mon Jun 9 2025
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>055-060>063-070>072-077-078-100900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-
Madison-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton-
Clermont-
302 AM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, southwest Ohio
and west central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ097>100-OHZ056-064-065-073-074-079>082-088-100900-
Bracken-Robertson-Mason-Lewis-Licking-Pickaway-Fairfield-Ross-
Hocking-Brown-Highland-Adams-Pike-Scioto-
302 AM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
Showers and storms are likely this afternoon. An isolated strong to
severe storm cannot be ruled out, with gusty winds being the primary
threat.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 1:20 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
220 PM EDT Mon Jun 9 2025
KYZ100-OHZ081-088-091845-
Lewis KY-Scioto OH-Adams OH-
220 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LEWIS...
SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES THROUGH 245 PM
EDT...
At 219 PM EDT, a strong thunderstorm was located near Vanceburg,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Portsmouth, New Boston, Vanceburg, Rosemount, Rome, Lombardsville,
Sandy Springs, Saint Paul, Firebrick, Carrs, West Portsmouth, Turkey
Creek Lake, Ribolt, Charters, Friendship, Mcdermott, Garrison, Glen
Springs, and Herron Hill.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3864 8358 3889 8307 3883 8294 3875 8292
3873 8298 3873 8303 3870 8304 3868 8303
3866 8304 3866 8305 3864 8305 3850 8351
TIME...MOT...LOC 1819Z 237DEG 29KT 3866 8327
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatzosThunderstorm Wind, Hocking
- When
- June 9, 1:22 PM EST to 1:24 PM EST
- Where
- Hocking County, 1.96 mi WNW of Logan
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.543, -82.453
A tree was downed along Stagecoach Road.
Thunderstorm Wind, Hocking
- When
- June 9, 1:27 PM EST to 1:29 PM EST
- Where
- Hocking County, 1.27 mi ESE of Longstreth
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.490, -82.210
A tree was downed along Carbon Hill Buchtel Road.
Thunderstorm Wind, Scioto
- When
- June 9, 2:03 PM EST to 2:05 PM EST
- Where
- Scioto County, 0.69 mi S of Valley View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.760, -83.020
A tree was downed in West Portsmouth.
Thunderstorm Wind, Scioto
- When
- June 9, 2:06 PM EST to 2:08 PM EST
- Where
- Scioto County, 0.54 mi E of Mc Dermott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.830, -83.060
A tree was downed in the McDermott area.
Thunderstorm Wind, Scioto
- When
- June 9, 2:06 PM EST to 2:08 PM EST
- Where
- Scioto County, 0.54 mi E of Mc Dermott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.830, -83.060
A tree was downed in the McDermott area.
Thunderstorm Wind, Scioto
- When
- June 9, 2:10 PM EST to 2:12 PM EST
- Where
- Scioto County, Rosemount
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.780, -82.980
A couple of trees were downed in the Rosemount area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 9 to 10, 202514 deaths · 4 events
- Tornadoes and Damaging Wind in Pennsylvania, June 9, 2025$134,000 · EF2 · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 2025$149,000 · 1.25 in hail · 20 events
- Tornado in Ohio, June 9, 2025$100,000 · EF1 · 1 event
- Flash Flooding in New York, June 9, 2025$53,000 · 7 events
- Tornado in Georgia, June 9, 2025$20,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, June 9, 2025EF1 · 14 events
- Hail and Damaging Winds in New York, June 9, 20251 injured · $24,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in New York, June 9, 2025$8,000 · EF1 · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 20252.5 in hail · 35 events
- Hail and Damaging Wind in Texas, June 9 to 10, 20253 injured · 3.25 in hail · 4 events
- Tornado and Hail in Pennsylvania, June 9, 2025$20,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254352, 1254355, 1254357, 1254359, 1254360, 1254362.